×

zbMATH — the first resource for mathematics

A review of some recent results for the approximate analytical solutions of nonlinear differential equations. (English) Zbl 1182.35011
Summary: This paper features a survey of some recent developments in techniques for obtaining approximate analytical solutions of some nonlinear differential equations arising in various fields of science and engineering. Adomian’s decomposition method is applied to some nonlinear problems, and some mathematical tools such as He’s homotopy perturbation method and variational iteration method are introduced to overcome the shortcomings of Adomian’s method. The results of some comparisons of these three methods appearing in the research literature are given.

MSC:
35A25 Other special methods applied to PDEs
35A35 Theoretical approximation in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] D. Kaya and A. Yokus, “A numerical comparison of partial solutions in the decomposition method for linear and nonlinear partial differential equations,” Mathematics and Computers in Simulation, vol. 60, no. 6, pp. 507-512, 2002. · Zbl 1007.65078 · doi:10.1016/S0378-4754(01)00438-4
[2] D. Kaya and M. Aassila, “An application for a generalized KdV equation by the decomposition method,” Physics Letters A, vol. 299, no. 2-3, pp. 201-206, 2002. · Zbl 0996.35061 · doi:10.1016/S0375-9601(02)00652-7
[3] S. Pamuk, “The decomposition method for continuous population models for single and interacting species,” Applied Mathematics and Computation, vol. 163, no. 1, pp. 79-88, 2005. · Zbl 1062.92056 · doi:10.1016/j.amc.2003.10.052
[4] S. Pamuk, “An application for linear and nonlinear heat equations by Adomian/s decomposition method,” Applied Mathematics and Computation, vol. 163, no. 1, pp. 89-96, 2005. · Zbl 1060.65653 · doi:10.1016/j.amc.2003.10.051
[5] S. Pamuk, “Solution of the porous media equation by Adomian/s decomposition method,” Physics Letters A, vol. 344, no. 2-4, pp. 184-188, 2005. · Zbl 1194.65148 · doi:10.1016/j.physleta.2005.06.068
[6] A.-M. Wazwaz, “The decomposition method applied to systems of partial differential equations and to the reaction-diffusion Brusselator model,” Applied Mathematics and Computation, vol. 110, no. 2-3, pp. 251-264, 2000. · Zbl 1023.65109 · doi:10.1016/S0096-3003(99)00131-9
[7] G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60 of Fundamental Theories of Physics, Kluwer Academic Publishers, Boston, mass, USA, 1994. · Zbl 0843.34026
[8] G. Adomian, “A review of the decomposition method and some recent results for nonlinear equations,” Computers & Mathematics with Applications, vol. 21, no. 5, pp. 101-127, 1991. · Zbl 0758.35003 · doi:10.1016/0898-1221(91)90018-Y
[9] G. Adomian and R. Rach, “Equality of partial solutions in the decomposition method for linear or nonlinear partial differential equations,” Computers & Mathematics with Applications, vol. 19, no. 12, pp. 9-12, 1990. · Zbl 0702.35058 · doi:10.1016/0898-1221(90)90246-G
[10] G. Adomian, R. Rach, and R. Meyers, “Numerical algorithms and decomposition,” Computers & Mathematics with Applications, vol. 22, no. 8, pp. 57-61, 1991. · Zbl 0728.65068 · doi:10.1016/0898-1221(91)90013-T
[11] G. Adomian, “Solving frontier problems modelled by nonlinear partial differential equations,” Computers & Mathematics with Applications, vol. 22, no. 8, pp. 91-94, 1991. · Zbl 0767.35016 · doi:10.1016/0898-1221(91)90017-X
[12] G. Adomian and R. Rach, “Noise terms in decomposition solution series,” Computers & Mathematics with Applications, vol. 24, no. 11, pp. 61-64, 1992. · Zbl 0777.35018 · doi:10.1016/0898-1221(92)90031-C
[13] G. Adomian, “Explicit solutions of nonlinear partial differential equations,” Applied Mathematics and Computation, vol. 88, no. 2-3, pp. 117-126, 1997. · Zbl 0904.35077 · doi:10.1016/S0096-3003(96)00141-5
[14] L. Casasús and W. Al-Hayani, “The decomposition method for ordinary differential equations with discontinuities,” Applied Mathematics and Computation, vol. 131, no. 2-3, pp. 245-251, 2002. · Zbl 1030.34012 · doi:10.1016/S0096-3003(01)00142-4
[15] C. Jin and M. Liu, “A new modification of Adomian decomposition method for solving a kind of evolution equation,” Applied Mathematics and Computation, vol. 169, no. 2, pp. 953-962, 2005. · Zbl 1121.65355 · doi:10.1016/j.amc.2004.09.072
[16] A.-M. Wazwaz and A. Gorguis, “Exact solutions for heat-like and wave-like equations with variable coefficients,” Applied Mathematics and Computation, vol. 149, no. 1, pp. 15-29, 2004. · Zbl 1038.65103 · doi:10.1016/S0096-3003(02)00946-3
[17] A.-M. Wazwaz, “A reliable technique for solving the wave equation in an infinite one-dimensional medium,” Applied Mathematics and Computation, vol. 92, no. 1, pp. 1-7, 1998. · Zbl 0942.65107 · doi:10.1016/S0096-3003(97)10037-6
[18] A.-M. Wazwaz, “Adomian decomposition method for a reliable treatment of the Bratu-type equations,” Applied Mathematics and Computation, vol. 166, no. 3, pp. 652-663, 2005. · Zbl 1073.65068 · doi:10.1016/j.amc.2004.06.059
[19] J.-H. He, “Homotopy perturbation technique,” Computer Methods in Applied Mechanics and Engineering, vol. 178, no. 3-4, pp. 257-262, 1999. · Zbl 0956.70017 · doi:10.1016/S0045-7825(99)00018-3
[20] A. Ghorbani and J. Saberi-Nadjafi, “Exact solutions for nonlinear integral equations by a modified homotopy perturbation method,” Computers & Mathematics with Applications, vol. 56, no. 4, pp. 1032-1039, 2008. · Zbl 1155.45300 · doi:10.1016/j.camwa.2008.01.030
[21] D.-H. Shou and J.-H. He, “Beyond Adomian method: the variational iteration method for solving heat-like and wave-like equations with variable coefficients,” Physics Letters A, vol. 372, no. 3, pp. 233-237, 2008. · Zbl 1217.35091 · doi:10.1016/j.physleta.2007.07.011
[22] L. M. B. Assas, “Variational iteration method for solving coupled-KdV equations,” Chaos, Solitons & Fractals, vol. 38, no. 4, pp. 1225-1228, 2008. · Zbl 1152.35466 · doi:10.1016/j.chaos.2007.02.012
[23] N. Bildik and A. Konuralp, “The use of variational iteration method, differential transform method and Adomian decomposition method for solving different types of nonlinear partial differential equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 1, pp. 65-70, 2006. · Zbl 1115.65365
[24] M. A. Noor and S. T. Mohyud-Din, “Variational iteration method for fifth-order boundary value problems using He&s polynomials,” Mathematical Problems in Engineering, vol. 2008, Article ID 954794, 12 pages, 2008. · Zbl 1151.65334 · doi:10.1155/2008/954794 · eudml:54822
[25] M. A. Noor and S. T. Mohyud-Din, “Variational iteration technique for solving higher order boundary value problems,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1929-1942, 2007. · Zbl 1122.65374 · doi:10.1016/j.amc.2006.12.071
[26] M. A. Noor and S. T. Mohyud-Din, “Variational iteration decomposition method for solving higher dimensional initial boundary value problems,” International Journal of Nonlinear Science, vol. 7, no. 1, pp. 39-49, 2009. · Zbl 1161.35458
[27] T. Özis and A. Yıldırım, “Comparison between Adomian/s method and He/s homotopy perturbation method,” Computers & Mathematics with Applications, vol. 56, no. 5, pp. 1216-1224, 2008. · Zbl 1155.65344 · doi:10.1016/j.camwa.2008.02.023
[28] D. D. Ganji and M. Rafei, “Solitary wave solutions for a generalized Hirota-Satsuma coupled KdV equation by homotopy perturbation method,” Physics Letters A, vol. 356, no. 2, pp. 131-137, 2006. · Zbl 1160.35517 · doi:10.1016/j.physleta.2006.03.039
[29] M. Javidi, “Iterative methods to nonlinear equations,” Applied Mathematics and Computation, vol. 193, no. 2, pp. 360-365, 2007. · Zbl 1193.65064 · doi:10.1016/j.amc.2007.03.068
[30] S. T. Mohyud-Din, M. A. Noor, and K. I. Noor, “Some relatively new techniques for nonlinear problems,” accepted for Mathematical Problems in Engineering. · Zbl 1184.35280
[31] E. Yusufoglu, “Variational iteration method for construction of some compact and noncompact structures of Klein-Gordon equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 153-158, 2007. · Zbl 06942254
[32] J.-H. He, “Homotopy perturbation method for solving boundary value problems,” Physics Letters A, vol. 350, no. 1-2, pp. 87-88, 2006. · Zbl 1195.65207 · doi:10.1016/j.physleta.2005.10.005
[33] A. Ghorbani, “Beyond Adomian polynomials: He polynomials,” Chaos, Solitons & Fractals, vol. 39, no. 3, pp. 1486-1492, 2009. · Zbl 1197.65061 · doi:10.1016/j.chaos.2007.06.034
[34] A. Ghorbani and J. Saberi-Nadjafi, “He/s homotopy perturbation method for calculating Adomian polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 229-232, 2007. · Zbl 1401.65056
[35] C. Chun, H. Jafari, and Y.-I. Kim, “Numerical method for the wave and nonlinear diffusion equations with the homotopy perturbation method,” Computers and Mathematics with Applications, vol. 57, no. 7, pp. 1226-1231, 2009. · Zbl 1186.65138 · doi:10.1016/j.camwa.2009.01.013
[36] S. T. Mohyud-Din, M. A. Noor, and K. I. Noor, “Traveling wave solutions of seventh-order generalized KdV equations using He/s polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 10, no. 2, pp. 227-233, 2009. · Zbl 1168.35427
[37] M. A. Noor, K. I. Noor, and S. T. Mohyud-Din, “Modified variational iteration technique for solving singular fourth-order parabolic partial differential equations,” Nonlinear Analysis: Theory, Methods & Applications, In press. · Zbl 1238.65103 · doi:10.1016/j.na.2008.11.011
[38] A.-M. Wazwaz, “A comparison between the variational iteration method and Adomian decomposition method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 129-136, 2007. · Zbl 1119.65103 · doi:10.1016/j.cam.2006.07.018
[39] M. H. Hojjati and S. Jafari, “Semi-exact solution of elastic non-uniform thickness and density rotating disks by homotopy perturbation and Adomian/s decomposition methods-part I: elastic solution,” International Journal of Pressure Vessels and Piping, vol. 85, no. 12, pp. 871-878, 2008. · doi:10.1016/j.ijpvp.2008.06.001
[40] J.-H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141-1199, 2006. · Zbl 1102.34039 · doi:10.1142/S0217979206033796
[41] J.-H. He, “An elementary introduction to recently developed asymptotic methods and nanomechanics in textile engineering,” International Journal of Modern Physics B, vol. 22, no. 21, pp. 3487-3578, 2008. · Zbl 1149.76607 · doi:10.1142/S0217979208048668
[42] J.-H. He, “A coupling method of a homotopy technique and a perturbation technique for non-linear problems,” International Journal of Non-Linear Mechanics, vol. 35, no. 1, pp. 37-43, 2000. · Zbl 1068.74618 · doi:10.1016/S0020-7462(98)00085-7
[43] J. D. Murray, Mathematical Biology, vol. 19 of Biomathematics, Springer, Berlin, Germany, 2nd edition, 1993. · Zbl 0779.92001
[44] J. E. Bailey and D. F. Ollis, Biochemical Engineering Fundamentals, McGraw-Hill, Singapore, 2nd edition, 1986.
[45] M. Euler and N. Euler, “Symmetries for a class of explicitly space- and time-dependent (1+1)-dimensional wave equations,” in Symmetry in Nonlinear Mathematical Physics, Vol. 1, 2 (Kyiv, 1997), pp. 70-78, National Academy of Sciences of Ukraine, Institute of Mathematics, Kiev, Ukraine, 1997. · Zbl 0948.35081
[46] W. Fushchych and R. Zhdanov, “Antireduction and exact solutions of nonlinear heat equations,” Journal of Nonlinear Mathematical Physics, vol. 1, no. 1, pp. 60-64, 1994. · Zbl 0954.35037 · doi:10.2991/jnmp.1994.1.1.4
[47] R. M. Cherniha, “New ansätze and exact solutions for nonlinear reaction-diffusion equations arising in mathematical biology,” in Symmetry in Nonlinear Mathematical Physics, Vol. 1, 2 (Kyiv, 1997), pp. 138-146, National Academy of Sciences of Ukraine, Institute of Mathematics, Kiev, Ukraine, 1997. · Zbl 0954.35038
[48] A. D. Polyanin and V. F. Zaitsev, Handbook of Nonlinear Partial Differential Equations, Chapman & Hall/CRC Press, Boca Raton, Fla, USA, 2004. · Zbl 1053.35001
[49] T. P. Witelski, “Segregation and mixing in degenerate diffusion in population dynamics,” Journal of Mathematical Biology, vol. 35, no. 6, pp. 695-712, 1997. · Zbl 0885.92031 · doi:10.1007/s002850050072
[50] Y. Cherruault and G. Adomian, “Decomposition methods: a new proof of convergence,” Mathematical and Computer Modelling, vol. 18, no. 12, pp. 103-106, 1993. · Zbl 0805.65057 · doi:10.1016/0895-7177(93)90233-O
[51] J.-H. He, “Homotopy perturbation method: a new nonlinear analytical technique,” Applied Mathematics and Computation, vol. 135, no. 1, pp. 73-79, 2003. · Zbl 1030.34013 · doi:10.1016/S0096-3003(01)00312-5
[52] S. Pamuk and N. Pamuk, “He/s homotopy perturbation method for continuous population models for single and interacting species,” submitted to Computers and Mathematics with Applications. · Zbl 1189.65171 · doi:10.1016/j.camwa.2009.10.031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.